MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Catalog Number 625-0T-32E
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 04/01/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other similar events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Per medical review: ¿on (b)(6) 2012 she was seen follow-up for left total hip revision for recurrent dislocation performed in (b)(6) of 2011 and was noted to be "doing very well, not much in the way of pain and hip stable, return one year".
 
Event or Problem Description
Per medical review: ¿on (b)(6) 2012 she was seen follow-up for left total hip revision for recurrent dislocation performed in (b)(6) 2011 and was noted to be "doing very well, not much in the way of pain and hip stable, return one year".
 
Additional Manufacturer Narrative
An event regarding dislocation closed reduction involving a trident liner was reported.The event was confirmed by medical review.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿on (b)(6) 2012 she was seen follow-up for left total hip revision for recurrent dislocation performed in (b)(6) 2011 and was noted to be "doing very well, not much in the way of pain and hip stable, return one year".¿the apparent failure of biologic fixation of the proximal femoral component in this osteoporotic bone and the stress riser at the proximal end of the well-fixed long lateral plate, which coincided with the junction of the distal fixed and proximal loose stem, resulted in cyclic loading at the site of fracture.As the proximal stem cycled into varus the fracture was initiated laterally and progressed to completion.Given the mechanical situation, fracture was inevitable.¿ ¿review of this additional information confirms the conclusions of my earlier report.The stem fractured at the junction of the proximal loose portion where it met the distally fixed portion resulting in cyclic loading in varus subsequently leading to fatigue failure initiated at the lateral side.This was confirmed by the previously reviewed material analysis report of (b)(6) 2010, which also noted, "no material or manufacturing defects were observed." product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: the reported event for dislocation closed reduction was confirmed by the medical review which stated, ¿on (b)(6) 2012 she was seen follow-up for left total hip revision for recurrent dislocation performed in (b)(6) 2011 and was noted to be "doing very well, not much in the way of pain and hip stable, return one year".The patient also suffered two dislocation closed reductions prior to this revision surgery.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNC
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7857026
Report Number0002249697-2018-02798
Device Sequence Number1986737
Product Code MRA
UDI-Device Identifier04546540516848
UDI-Public04546540516848
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2009
Device Catalogue Number625-0T-32E
Device Lot Number9803702
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient Weight66